Happy Mothers Breastfed Babies
Results 1 to 3 of 3

Thread: Infant Diflucan for Thrush

  1. #1
    Join Date
    Jul 2006
    Posts
    994

    Default Infant Diflucan for Thrush

    i've looked at previous posts regarding infant diflucan...but i was hoping to get more feedback from mothers who've given their LOs infant diflucan.

    my dd's thrush has not gone away. it looked like it was going away a couple weeks ago, but now it seems worse. we are going through our 3rd round of nystatin...which seems to work only for the first several days. our pedi told me to call him if the 3rd round of nystatin isn't working.

    i myself went through a round of diflucan last month...and i'm currently showing no signs of thrush (stabbing pains; cracked, sore nipples, etc)...though i'm still washing my bras in hot water and watching my sugar intake...and taking acidophilus.

    i've read from previous posts that some mothers/babies were successful...and some weren't. my question is "have any mothers noticed any bad side effects on their LOs with using infant diflucan"?

    TIA!
    Last edited by Aleina's_Mom; October 18th, 2006 at 12:54 PM.
    Mommy to...
    Aleina... born on Mother's Day, May 14, 2006...7lbs 4oz, 21.6 inches
    Lauryn Elle...January 26, 2008...7lbs 15oz, 20 inches

  2. #2
    Join Date
    Aug 2006
    Posts
    923

    Default Re: Infant Diflucan for Thrush

    My DS is on diflucan for persistant yeast (he has internal yeast is in intestinal tract which makes itself know by a nasty nasty diaper rash) and is on his 2nd round in his life. I've never noticed any bad side effects.

    Nystatin isn't very effective for the new strains of thrush (yeast) that are out there now... I was told this by my ped and our GI specialist.

    Good luck! I hope you kick the thrush!

  3. #3
    Join Date
    Oct 2006
    Posts
    4

    Default Re: Infant Diflucan for Thrush

    My daughter & I fought thrush for the first 12 weeks of her life. It was awful! It took up residence in my ducts. She had one course of diflucan and I had 2, all of which were 14 days each. Diflucan is actually a pretty safe drug. The problems seen are usually when it is used for longer than 14 days or when used in conjunction with other medications that are metabolized in the liver.
    The way I looked at it was this: it is considered to be a safe drug. I should at least give this medication a try vs. discontinuing breastfeeding. The benefit far outweighed the risk for me.
    Near the end of treatment, her stool became greener & there were not any curds, just liquid. I assumed this to be diarrhea. Otherwise, she showed no signs of difficulty.
    I have to say, I believe the reason it took so long to conquer was due to my dragging my feet on making the appropriate dietary changes. Once I eliminated sugar grams down to below 15g per day, we got better. If you ever have to take it, it is important to remember, Diflucan does not kill yeast, it simply suppresses its growth. Therefore, if you continue to feed it with sugar and artificial sweeteners, your body won't be able to get rid of it.
    Hope this helps! Scarlett~ mommy to Miles (07-13-01) & Harloew (06-13-06)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •